MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752217
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Eye Burn (2523); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported tip was broken inside the patient¿s eye and suffered wound burn which resulted in mild scarring with astigmatism during cataract surgery with intraocular lens implant and removed the broken parts then doctor asked to open a new cassette with a new tip.Procedure completion details were unknown.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.A sample was not received at the investigation site for evaluation for the report; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Photo attached to the parent file was reviewed by the manufacturing site.Photo shows a broken phacoemulsification tip near the cone to cannula transition area, with a jagged break.The reported issue is confirmed from the photo review.The reported issue of the balanced tip broke inside patient eye has been confirmed from the photo review; however, because a sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All phacoemulsification tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21398050
Report Number1644019-2025-00464
Device Sequence Number15421623
Product Code LRO
UDI-Device Identifier00380657522170
UDI-Public(01)00380657522170(17)260731(11)240810(10)170KVU
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number8065752217
Device Lot Number170KVU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date05/08/2025
Date Device Manufactured08/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale